Alert archive / Iowa / Wind Chill Advisories in 2014
Wind Chill Advisory 23, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Dec 30, 2014, 2:27 PM CST for 29 counties in Iowa. It took effect at Dec 30, 2014, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2014, 2:27 PM CST (20:27 UTC)
- In effect from
- Dec 30, 2014, 6:00 PM CST
- Expired
- Dec 31, 2014, 9:59 AM CST
- In force
- 16 hr
- Issued by
- NWS Des Moines, IA
All 29 counties
Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 88 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582 WWUS43 KDMX 302027 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 227 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY ACROSS NORTH CENTRAL IOWA TONIGHT... .SINGLE DIGIT...SUB ZERO...TEMPERATURES PLUS WINDS OF 7 TO 12 MPH WILL LEAD TO WIND CHILL VALUES OF MINUS 20 TO MINUS 30 DEGREES ACROSS MUCH OF NORTH CENTRAL IOWA FOR TONIGHT. IAZ004>007-015>017-023>028-033>039-044>049-057-058-070-311600- /O.NEW.KDMX.WC.Y.0023.141231T0000Z-141231T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... ATLANTIC 227 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST WEDNESDAY. * TIMING OR SHORT TERM TRENDS...WIND CHILLS ARE EXPECTED TO RANGE FROM MINUS 15 TO MINUS 25 DEGREES BY MIDNIGHT TONIGHT...AND FALL TO MINUS 20 TO MINUS 29 DEGREES BY SUNRISE TOMORROW MORNING. * WINDS...NORTHWEST...BECOMING WEST...AT 7 TO 13 MPH. * TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES WILL BE IN THE SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO MINUS 29 DEGREES. * IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KOTENBERG
4 follow-up statements
409 WWUS43 KDMX 310004 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 604 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY ACROSS NORTH CENTRAL IOWA TONIGHT... .SINGLE DIGIT...SUB ZERO...TEMPERATURES PLUS WINDS OF 7 TO 12 MPH WILL LEAD TO WIND CHILL VALUES OF MINUS 20 TO MINUS 30 DEGREES ACROSS MUCH OF NORTH CENTRAL IOWA TONIGHT. IAZ004>007-015>017-023>028-033>039-044>049-057-058-070-310815- /O.CON.KDMX.WC.Y.0023.000000T0000Z-141231T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... ATLANTIC 604 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * SHORT TERM TRENDS...CURRENT WIND CHILL VALUES ARE GENERALLY BETWEEN 15 TO 20 DEGREES BELOW ZERO ACROSS THE AREA. WIND CHILL VALUES WILL CONTINUE TO FALL...REACHING MINUS 20 TO MINUS 29 DEGREES BY SUNRISE TOMORROW MORNING. * WINDS...NORTHWEST...BECOMING WEST...AT 7 TO 13 MPH. * TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES WILL BE IN THE SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO MINUS 29 DEGREES. * IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AWB
087 WWUS43 KDMX 310551 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1151 PM CST TUE DEC 30 2014 ...WIND CHILL VALUES CURRENTLY 20 TO 25 DEGREES BELOW ZERO IN NORTHERN IOWA... .BELOW ZERO TEMPERATURES COMBINED WITH WINDS OF AROUND 10 MPH ARE GENERATING WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO ACROSS MUCH OF NORTH CENTRAL IOWA. THESE BITTERLY COLD WIND CHILLS WILL CONTINUE THROUGH THE MID MORNING HOURS. IAZ004>007-015>017-023>028-033>039-044>049-057-058-070-311400- /O.CON.KDMX.WC.Y.0023.000000T0000Z-141231T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... ATLANTIC 1151 PM CST TUE DEC 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... * SHORT TERM TRENDS...CURRENT WIND CHILL VALUES ARE BETWEEN 20 TO 25 DEGREES BELOW ZERO ACROSS NORTHERN IOWA AND AROUND 15 DEGREES BELOW ZERO IN CENTRAL IOWA. WIND CHILL VALUES WILL CONTINUE TO FALL...REACHING MINUS 20 TO NEAR MINUS 30 DEGREES BY SUNRISE. * WINDS...NORTHWEST...BECOMING WEST...AT 7 TO 13 MPH. * TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES WILL BE IN THE SINGLE DIGITS BELOW ZERO. WIND CHILLS WILL REACH MINUS 20 TO NEAR MINUS 30 DEGREES. * IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND MODEST WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KS
098 WWUS43 KDMX 310951 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 351 AM CST WED DEC 31 2014 ...WIND CHILL VALUES 20 TO 30 BELOW THIS MORNING... .SUB ZERO TEMPERATURES COMBINED WITH WINDS OF AROUND 10 MPH ARE GENERATING WIND CHILL VALUES OF 20 TO 30 DEGREES BELOW ZERO OVER MUCH OF NORTH CENTRAL IOWA. THESE BITTERLY COLD WIND CHILLS WILL CONTINUE THROUGH THE MID MORNING HOURS. IAZ004>007-015>017-023>028-033>039-044>049-057-058-070-311600- /O.CON.KDMX.WC.Y.0023.000000T0000Z-141231T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... ATLANTIC 351 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * SHORT TERM TRENDS...CURRENT WIND CHILL VALUES ARE BETWEEN 20 TO 30 DEGREES BELOW ZERO ACROSS NORTHERN IOWA AND 10 TO 20 DEGREES BELOW ZERO OVER THE CENTRAL AND SOUTH. * WINDS...WESTERLY WINDS 7 TO 13 MPH. * TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES WILL BEGIN IN THE 5 TO 10 BELOW RANGE. THOUGH TEMPERATURES WILL RISE THIS MORNING...WINDS WILL ALSO INCREASE. THIS COMBINATION WILL KEEP WIND CHILLS IN THE 20 TO 30 DEGREES BELOW ZERO RANGE. BY LATE MORNING WIND CHILL VALUES WILL WARM TO ABOVE MINUS 20 DEGREES. * IMPACTS...FROSTBITE WILL BE POSSIBLE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND MODEST WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
198 WWUS43 KDMX 311559 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 959 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM... .TEMPERATURES ARE SLOWLY IMPROVING AND WIND CHILL VALUES ARE CLIMBING ABOVE ADVISORY CRITERIA. IAZ004>007-015>017-023>028-033>039-044>049-057-058-070-311700- /O.CAN.KDMX.WC.Y.0023.000000T0000Z-141231T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... ATLANTIC 959 AM CST WED DEC 31 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND CHILL ADVISORY. ALTHOUGH THERE ARE A FEW LOCATIONS ALONG THE MINNESOTA BORDER WHERE WIND CHILL VALUES ARE STILL BETWEEN -20 AND -25...IMPROVEMENT IS UNDERWAY AND THESE LOCATIONS ARE EXPECTED TO BE ABOVE WIND CHILL CRITERIA WITHIN THE NEXT HOUR. AS A RESULT THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM. EVEN THOUGH THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE...TEMPERATURES WILL STILL BE VERY COLD AND PRECAUTIONS SHOULD BE TAKEN FOR THOSE THAT WILL BE GOING OUTDOORS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 11:54 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 30, 11:54 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1154 AM CST TUE DEC 30 2014 ...UPDATED TO REMOVE WIND CHILL ADVISORY WORDING... .SHORT TERM /TODAY/... ISSUED AT 332 AM CST TUE DEC 30 2014 COLD HIGH PRESSURE WILL DOMINATE THE WEATHER TODAY INTO TONIGHT. SOME HIGH CLOUDINESS IS BRUSHING THE SOUTHWEST COUNTIES...BUT DO NOT EXPECT TO SEE MUCH IN THE WAY OF CLOUDINESS TODAY. TEMPS THIS MORNING ABOUT ON TRACK WITH SINGLE DIGITS EITHER SIDE OF ZERO WINDS CONTINUE SO WIND CHILL VALUES ARE HOLDING AROUND -20 SO ADVISORY IS A BIT MARGINAL...BUT PLACED WELL. WILL CONTINUE THE HEADLINE INTO THE MORNING. TEMPS TODAY WILL BE SLOW TO RISE...ESPECIALLY OVER THE NORTHWEST WHERE THERE IS SNOW NO THE GROUND. THE SOUTH WITH BARE GROUND WILL MAKE THE LOW TO MID TEENS. .LONG TERM /TONIGHT THROUGH MONDAY/... ISSUED AT 332 AM CST TUE DEC 30 2014 FORECAST CONCERN WAS MAINLY FOCUSED ON TEMPERATURES AND WITH SNOW POTENTIAL ON SATURDAY/SATURDAY NIGHT. MODELS ARE IN DECENT AGREEMENT WITH SYSTEM LATE FRIDAY NIGHT INTO SUNDAY. THE GFS IS A LITTLE MORE BULLISH WITH THE QPF AND SLIGHTLY FURTHER NORTH WITH WITH THE SOUTHERN SHORTWAVE TRACK. HOWEVER...THE PARALLEL GFS IS CLOSER TO THE 30.00Z RUN OF THE ECMWF AND UTILIZED A BLEND OF THOSE TWO. TONIGHT THROUGH NEW YEARS DAY...BY WEDNESDAY MORNING THE LARGE SURFACE HIGH WILL BE CENTERED OVER THE HIGH PLAINS AND CENTRAL ROCKIES. THE HIGH LOOKS TO BE FAR ENOUGH SOUTH TO ALLOW WINDS TO SHIFT MORE WESTERLY TOWARDS WEDNESDAY MORNING. STILL ANTICIPATING ANOTHER BITTERLY COLD NIGHT TONIGHT BUT WITH THE PARTIAL WAA OVERNIGHT...TEMPS MAY STEADY OR POSSIBLY SLIGHTLY RISE OVERNIGHT. AS A RESULT...LOWS WILL LIKELY OCCUR B/T 05-08Z BEFORE THE WIND SHIFT. GENERALLY WENT SLIGHTLY ABOVE MOS GUIDANCE AS THINKING A BIT TOO COLD WITH WEST WINDS DEVELOPING. REGARDLESS...MUCH OF THE NORTHERN TWO-THIRDS OF THE FORECAST AREA LIKELY WILL NEED ANOTHER WIND CHILL ADVISORY BUT HELD OFF AT THE MOMENT TO AVOID THE DOUBLE HEADLINE. SLIGHT WARMING IN TEMPERATURES NEW YEARS EVE INTO NEW YEARS DAY AND LEANED TOWARDS GUIDANCE DURING THIS TIME FRAME. FRIDAY INTO SUNDAY...A PAIR OF UPPER LEVEL VORT MAXES CLOSE IN ON THE REGION LATE FRIDAY NIGHT INTO SATURDAY. THERE ARE STILL UNCERTAINTIES IN TIMING AND PHASING OF THE TWO SHORTWAVES BUT EXTENDED MODELS ARE IN BETTER AGREEMENT WITH DELAYING ANY PRECIP OVER THE FORECAST AREA UNTIL SATURDAY MORNING. THUS...LOWERED POPS FRIDAY NIGHT. THE SOUTHERN STREAM VORT MAX EJECTS OUT OF THE SOUTHERN ROCKIES AND PUSHES ACROSS TEXAS/OKLAHOMA EARLY SATURDAY MORNING...WITH THE GFS SLIGHTLY FASTER THAN THE ECMWF AND PARALLEL GFS. THE NORTHERN STREAM SHORTWAVE TRANSITIONS ACROSS THE DAKOTAS AND THE ECMWF HAS THE TWO SHORTWAVES PHASING TOGETHER BY SATURDAY NIGHT OVER THE MID-MISSISSIPPI RIVER VALLEY WHILE THE GFS LAGS THE NORTHERN STREAM SHORTWAVE BEHIND THE SOUTHERN SHORTWAVE AND DOES NOT REALLY PHASE THE TWO. THE GFS/ECMWF/PARALLEL GFS ALL HAVE A DEEPENING SURFACE LOW OVER THE GREAT LAKES BY SUNDAY MORNING AND POSSIBLY PLACE THE EASTERN PORTIONS OF THE FORECAST AREA IN A BAND OF LIGHT SNOW SATURDAY NIGHT. ANOTHER SHOT OF COLD AIR SUNDAY INTO MONDAY OF NEXT WEEK...WITH SUNDAY LOOKING FAIRLY BLUSTERY WITH WINDS ATOP THE MIXED LAYER AROUND 30-35 KNOTS. LOWERED MAX TEMPS SLIGHTLY ON SUNDAY. && .AVIATION...30/18Z ISSUED AT 1126 AM CST TUE DEC 30 2014 DEEP HIGH PRESSURE PASSING THROUGH THE PLAINS WILL KEEP IOWA IN VFR CONDITIONS THROUGHOUT TAF PERIOD WITH SKC TO FEW200 CLOUDS. TIGHTENING PRESSURE GRADIENT FROM THE HIGH WILL INCREASE WINDS TO THE 13KT TO 18KT RANGE AFTER 15Z WED. BY AFTERNOON...GUSTS MAY BE NEAR 25KT...ESPECIALLY AT KMCW. && SHORT TERM...MS DEC 14 LONG TERM...PODRAZIK AVIATION...KOTENBERG
Hazardous weather outlook, Dec 30, 11:56 AM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1156 AM CST TUE DEC 30 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-311800- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1156 AM CST TUE DEC 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER NIGHT OF BITTERLY COLD TEMPERATURES AND WIND CHILL VALUES FALLING TO 20 TO 30 BELOW ZERO IS EXPECTED TONIGHT...PRIMARILY NORTH OF HIGHWAY 30. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.